Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 8, NWS Mobile, AL

January 23, 2018

NWS Mobile, AL issued this small craft advisory at Jan 23, 2018, 3:24 PM CST. It took effect at Jan 23, 2018, 4:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2018, 3:24 PM CST (21:24 UTC)
In effect from
Jan 23, 2018, 4:00 PM CST
Expired
Jan 24, 2018, 9:29 AM CST
In force
17 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

872 
WHUS74 KMOB 232124
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
324 PM CST Tue Jan 23 2018

...Hazardous Conditions for Small Craft Expected Tonight Through 
Wednesday Night...

.Strong offshore flow will set up again tonight and last into
Wednesday, ease, then strengthen again Wednesday night.

GMZ631-632-650-655-670-675-240530-
/O.NEW.KMOB.SC.Y.0008.180123T2200Z-180125T1700Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
324 PM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CST THURSDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 11 AM CST Thursday. 

* WINDS...Rising to 20 to 25 knots overnight.

* WAVES/SEAS...building to 4 to 6 feet overnight, with one to two
  foot waves over Southern Mobile Bay and the Mississippi Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
3 follow-up statements
474 
WHUS74 KMOB 240348
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
948 PM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
THURSDAY...

GMZ631-632-650-655-670-675-241200-
/O.CON.KMOB.SC.Y.0008.000000T0000Z-180125T1700Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
948 PM CST Tue Jan 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
THURSDAY...

* WINDS...Increasing to around 20 knots overnight.

* WAVES/SEAS...building to 4 to 6 feet, with one to two foot 
  waves over Southern Mobile Bay and the Mississippi Sound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
775 
WHUS74 KMOB 241137
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
537 AM CST Wed Jan 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
THURSDAY...

GMZ631-632-650-655-670-675-241945-
/O.CON.KMOB.SC.Y.0008.000000T0000Z-180125T1700Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
537 AM CST Wed Jan 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
THURSDAY...

* WINDS...Increasing to around 20 knots especially in the
  overnight and early morning hours. 

* WAVES/SEAS...building to 4 to 6 feet, with one to two foot 
  waves over Southern Mobile Bay and the Mississippi Sound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
837 
WHUS74 KMOB 241529
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
929 AM CST Wed Jan 24 2018

...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OUT 60
NM FROM 6 PM THIS EVENING THROUGH 11 AM THURSDAY MORNING...

GMZ650-655-670-675-250000-
/O.CAN.KMOB.SC.Y.0008.000000T0000Z-180125T1700Z/
/O.NEW.KMOB.SC.Y.0009.180125T0000Z-180125T1700Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
929 AM CST Wed Jan 24 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
CST THURSDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 6 PM this evening to 11 AM CST
Thursday. 

* WINDS...North winds will increase to around 20 knots with a few
  higher gusts this evening into Thursday morning. 

* WAVES/SEAS...2 to 3 feet near shore and building to 4 to 6 feet
  well offshore.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ631-632-241630-
/O.CAN.KMOB.SC.Y.0008.000000T0000Z-180125T1700Z/
Southern Mobile Bay-Mississippi Sound-
929 AM CST Wed Jan 24 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory. 

North winds have decreased below 20 knots over Lower Mobile Bay
and the Mississippi Sound, but will still range between 13 and 18
knots with a few higher gusts through Thursday morning. Small 
craft operators should exercise caution. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 11:46 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 23, 11:46 AM CST, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1146 AM CST Tue Jan 23 2018

.DISCUSSION...See updated information for land areas and aviation
discussion below.

&&

.UPDATE...Have done some tweaking to the temperature curve to
better fit current trends. also, have adjusted DewPoints to
reflect a drier airmass than originally though (also applies to
Fire Weather). MaxTs looks good, the path to get there just needed
adjusted. Package being resent.

/16

&&

.AVIATION...
18Z issuance...VFR CIGs/VISBYs expected through the forecast under
dry northerly flow.

/16

&&

.PREV DISCUSSION... /issued 536 AM CST Tue Jan 23 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
23.12Z issuance...VFR conditions for the next 24 hours, with only
a few thin, high cirrus clouds. Surface winds from the northwest
around 10 to 15 knots today, northwest to north tonight around 5
to 7 knots. 12/DS

PREV DISCUSSION... /issued 354 AM CST Tue Jan 23 2018/

NEAR TERM /Now Through Tuesday night/...Cold front currently over far
eastern counties of the forecast area will be east of the region
well before daybreak this morning. Drier and cooler high pressure
will be building over the forecast area from the northwest in the
wake of the front. Any lingering low clouds and fog quickly
dissipating this morning, with generally clear skies (and some high
thin cirrus) prevailing by daybreak and continuing through tonight.
Light northwesterly flow and lower humidity today (mainly in the 35
to 40 percent range). Highs today about 10 to 12 degrees lower -
than yesterday, ranging from upper 50s far northern counties to
lower 60s coastal counties. With the lower dewpoints, mainly clear
skies and light winds, lows tonight mainly in the mid 30s for most
locations, except for some upper 30s and lower 40s near the
coast. 12/DS

SHORT TERM /Wednesday Through Thursday night/...Rain-free weather
in the short term as large dome of surface high pressure building
east over the deep south will be the dominant weather feature.
Daytime highs not too far off seasonal normals. Overnight lows
Wednesday night near freezing up into the interior, mostly along
the Highway 84 corridor. /10

LONG TERM /Friday Through Monday/...Short-wave upper ridge moves
east of the area on Friday as broad trof in the high levels
progresses eastward over the Lower MS River Delta into the
weekend. At same time, a frontal zone approaches from the west,
with global models showing some potential of a pre-frontal wave
of surface low pressure evolving over the Gulf. The approaching
front from the west and wave of low pressure passing east over
the Gulf brings increased chances of showers to the local area.
There are differences in the track of the low and resultant rain
amounts amongst the 23.00Z medium range global models. The
operational GFS and ensembles shows a more eastward low track
over the central Gulf. This in turn would keep the highest qpf
over the Gulf waters. In the other camp, the ECMWF takes its low
from the MS Sound late Saturday night, quickly northeast up across
the Appalachians Sunday. If its low track verifies, higher QPF
totals quite possible over the central Gulf coast. Rains look to
make a quick eastward progression out of the area by late in the
day Sunday with high pressure building in from the west in the
wake of frontal passage. /10

MARINE...A moderate to strong offshore wind flow is expected to
continue over the marine area in the wake of a cold front through mid
morning, with a Small Craft Advisory in effect for the Gulf waters
until 9 AM. A moderate northeast flow will then persist over the
marine area through mid week, becoming easterly late week. Winds
primarily in the Exercise Caution range this week, but occasionally
up to Small Craft Advisory range well offshore late in the week.
12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 23, 4:36 AM CST, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
436 AM CST Tue Jan 23 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
436 AM CST Tue Jan 23 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Monday.

GMZ630>636-650-655-670-675-241045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
436 AM CST Tue Jan 23 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Alabama and western
Florida Gulf waters out 60 nm until 9 AM today. Moderately strong
offshore winds continue through tonight. These conditions will
create hazardous conditions for small craft.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Moderate to strong northeast to east winds may create hazardous
conditions for small craft especially over the Gulf waters through
late this week and into the weekend. Small craft should exercise
caution through most of the week, and Small Craft Advisories may
be required at times late in the week.

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.